Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 4, NWS Hastings, NE

February 28, 2012Fillmore County, Thayer County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Feb 28, 2012, 7:24 PM CST for Fillmore County, Thayer County, Nebraska. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2012, 7:24 PM CST (01:24 UTC)
Expired
Feb 28, 2012, 8:00 PM CST
In force
36 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fillmore County, NE, Thayer County, NE

The radar

The Grand Island radar (KUEX), 76 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 7:36 PM CSTHAIL 0.251 E Shickley, NE
Feb 28, 7:40 PM CSTHAIL 0.25Geneva, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 3:53 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 519 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
519 m²/s²
0-3 km storm-relative helicity
560 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WUUS53 KGID 290124
SVRGID
NEC059-169-290200-
/O.NEW.KGID.SV.W.0004.120229T0124Z-120229T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
724 PM CST TUE FEB 28 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...
  THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 800 PM CST

* AT 722 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GRAFTON TO DESHLER...AND MOVING
  EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CARLETON...CHESTER...GENEVA...FAIRMONT...STRANG...HEBRON...
  BRUNING...BELVIDERE...HUBBELL...EXETER...OHIOWA...GILEAD...MILLIGAN
  AND ALEXANDRIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4000 9737 4001 9781 4068 9781 4068 9736
TIME...MOT...LOC 0124Z 271DEG 36KT 4059 9770 4009 9771
WIND...HAIL 60MPH 1.00IN

$$

ROSSI
3 follow-up statements
688 
WWUS53 KGID 290142
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
742 PM CST TUE FEB 28 2012

NEC059-169-290200-
/O.CON.KGID.SV.W.0004.000000T0000Z-120229T0200Z/
FILLMORE NE-THAYER NE-
742 PM CST TUE FEB 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN THAYER
AND EASTERN FILLMORE COUNTIES UNTIL 800 PM CST...

AT 740 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FAIRMONT TO HEBRON...MOVING
NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  EXETER...OHIOWA...GILEAD...MILLIGAN AND ALEXANDRIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4000 9737 4001 9764 4018 9762 4034 9769
      4051 9765 4068 9764 4068 9736
TIME...MOT...LOC 0142Z 238DEG 29KT 4061 9752 4012 9754
WIND...HAIL 60MPH 1.00IN

$$

ROSSI
421 
WWUS53 KGID 290148
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
748 PM CST TUE FEB 28 2012

NEC169-290158-
/O.CAN.KGID.SV.W.0004.000000T0000Z-120229T0200Z/
THAYER NE-
748 PM CST TUE FEB 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN THAYER COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS 
THE WARNED AREA.

LAT...LON 4035 9765 4051 9765 4068 9764 4068 9736
      4036 9736
TIME...MOT...LOC 0148Z 238DEG 29KT 4063 9746 4041 9750

$$

NEC059-290200-
/O.CON.KGID.SV.W.0004.000000T0000Z-120229T0200Z/
FILLMORE NE-
748 PM CST TUE FEB 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
FILLMORE COUNTY UNTIL 800 PM CST...

AT 748 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EXETER TO STRANG...MOVING
NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  EXETER...OHIOWA AND MILLIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4035 9765 4051 9765 4068 9764 4068 9736
      4036 9736
TIME...MOT...LOC 0148Z 238DEG 29KT 4063 9746 4041 9750
WIND...HAIL 60MPH 1.00IN

$$

ROSSI
746 
WWUS53 KGID 290159
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
759 PM CST TUE FEB 28 2012

NEC059-290209-
/O.EXP.KGID.SV.W.0004.000000T0000Z-120229T0200Z/
FILLMORE NE-
759 PM CST TUE FEB 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FILLMORE COUNTY WILL
EXPIRE AT 800 PM CST...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM CST.

LAT...LON 4035 9765 4051 9765 4068 9764 4068 9736
      4036 9736
TIME...MOT...LOC 0159Z 238DEG 29KT 4068 9736 4046 9740

$$

ROSSI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 5:54 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Feb 28, 5:54 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
554 PM CST TUE FEB 28 2012

.UPDATE...WINDS HAVE SUBSIDED ACROSS PORTIONS OF NORTH CENTRAL
KANSAS. WILL ALLOW WIND ADVISORY TO EXPIRE.

&&

.PREV DISCUSSION... /ISSUED 526 PM CST TUE FEB 28 2012/

AVIATION...00Z TAF. THUNDERSTORMS ARE STILL POSSIBLE FOR A COUPLE
HOURS UNTIL THE FRONT MOVES THROUGH THE KGRI TERMINAL AREA. WINDS
WILL TURN TO THE WEST WITH THE FRONT BUT SHOWERS ARE POSSIBLE FOR
A TIME BEHIND THE FRONT. WINDS WILL CONTINUE TO BE BREEZY THROUGH
THE NIGHT AND INTO WEDNESDAY. BY AFTERNOON THE WINDS WILL START TO
DIMINISH GRADUALLY.

PREV DISCUSSION... /ISSUED 401 PM CST TUE FEB 28 2012/

SHORT TERM...TONIGHT AND WEDNESDAY. MAIN FORECAST CONCERN WILL BE
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. LATEST RADAR SHOWS
THE SHOWERS AND THUNDERSTORMS THAT DEVELOPED ACROSS THE FORECAST
AREA THIS MORNING HAVE MOVED OUT OF THE AREA. SURFACE ANALYSIS HAS
THE SURFACE LOW IN NORTHEAST COLORADO. A WARM FRONT EXTENDS TO THE
EAST FROM THE LOW AND COLD FRONT TO THE SOUTH. SATELLITE HAS
CLEARING BEHIND THE COLD FRONT. EXPECT THUNDERSTORMS TO DEVELOP
ALONG THE COLD FRONT THIS AFTERNOON THEN MOVE TO THE NORTHEAST
THROUGH THE EVENING...THEN BE OUT OF THE AREA BY MIDNIGHT. MOST
UNSTABLE CAPE VALUES ARE AROUND 750 TO 1000 J/KG DEPENDING ON THE
MODEL AND SHOULD BE ENOUGH TO GET THE THUNDERSTORMS GOING. THE SHEAR
IS STRONG ENOUGH TO MAINTAIN THUNDERSTORMS DURING THE LATE AFTERNOON
INTO THE EVENING. LATE THIS EVENING THE PRECIPITATION WILL BE MORE
RAIN AND AS COLDER AIR MOVES INTO THE AREA IN THE NORTHWEST THE RAIN
MAY MIX WITH SNOW.

BEHIND THIS SYSTEM LATE TONIGHT THE WINDS FROM THE WEST WILL
CONTINUE TO BE BREEZY. SKIES WILL CLEAR OUT AS THE SYSTEM MOVES OFF
TO THE NORTHEAST. WINDS CONTINUE ON WEDNESDAY BUT AS THE PRESSURE
GRADIENT LOOSENS DURING THE AFTERNOON WINDS WILL START TO DIMINISH.
MUCH DRIER AIR MOVES INTO THE AREA BEHIND THIS SYSTEM AS WELL AND
WITH MIXING DOWN DRIER AIR HAVE KEPT THE DEW POINTS LOWER DURING THE
AFTERNOON ON WEDNESDAY. WILL HAVE TO CONTINUE TO MONITOR THIS AREA
FOR FIRE WEATHER CONCERNS DURING THE AFTERNOON.

LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY.

BY THURSDAY MORNING...THE NEXT UPPER LEVEL SHORTWAVE WILL PROGRESS
INTO THE COLORADO ROCKIES WHILE A LOW AMPLITUDE RIDGE WILL BUILD
ACROSS THE PLAINS. SOUTHERLY FLOW WILL RETURN TO THE PLAINS HELPING
INCREASE TEMPERATURES ON THURSDAY. HOWEVER...AHEAD OF THE
SHORTWAVE...A SURFACE BOUNDARY WILL PUSH THROUGH THE WESTERN PORTION
OF THE  CWA BY AROUND NOON ON THURSDAY AND COMPLETELY THROUGH THE
CWA BY AFTERNOON/EARLY EVENING. WITH THIS INITIAL PUSH...A WIND
SHIFT TO WEST NORTHWEST CAN BE EXPECTED THROUGH THE AFTERNOON HOURS
ON THURSDAY.

THE MAIN SHORTWAVE WILL BEGIN TO SLIDE INTO THE REGION BEGINNING
THURSDAY NIGHT. BOTH THE GFS AND THE EC SUGGEST A PRECIPITATION BAND
WILL BEGIN TO DEVELOP AFTER 0Z FRIDAY SETTING UP ACROSS SOUTHERN
NEBRASKA AND NORTHERN KANSAS. SOME ISENTROPIC LIFT IS ALSO PRESENT
AMONG BOTH MODELS OVER THE SAME AREA MAINLY THROUGH 12Z FRIDAY AND
THEN CONTINUES TO SHIFT EAST WITH THE MAIN WAVE ENERGY. BOTH MODELS
ALSO KEEP PRECIPITATION AROUND THROUGH 18Z FRIDAY. THERE REMAINS
SOME QUESTION AS TO PRECIPITATION TYPE. MODEL SOUNDINGS FROM BOTH
THE GFS AND THE EC SUGGEST SNOW. HOWEVER...WITH THE ONSET OF
PRECIPITATION AND ALSO TOWARDS THE END OF THE EVENT...TEMPERATURES
WILL LIKELY BE AT OR NEAR 40 DEGREES SUGGESTING THE POSSIBILITY FOR
A RAIN SNOW MIX AND OR JUST RAIN. THEREFORE...DECIDED TO LEAVE A
RAIN SNOW MIX IN THE FORECAST AND MENTION RAIN FOR THE SOUTHERN
PORTIONS OF THE CWA TOWARDS THE END OF THE SYSTEM WHERE TEMPERATURES
CLIMB ABOVE 40.

WITH THE PASSAGE OF THE FRONTAL BOUNDARY ON THURSDAY...DECIDED TO
LOWER HIGH TEMPERATURES SLIGHTLY AS THE FRONT WILL LIKELY MOVE
THROUGH BEFORE THE MAIN HEATING OF THE DAY. HIGH TEMPERATURES ON
FRIDAY MAY ALSO NEED TO BE LOWERED SLIGHTLY WITH THE ONSET OF
PRECIPITATION DURING THE DAY.

BEHIND THE SYSTEM...AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD BACK
INTO THE REGION BEGINNING ON SATURDAY AND WILL REMAIN ACROSS THE
AREA THROUGH THE REST OF THE LONG TERM PERIOD. NO PRECIPITATION IS
EXPECTED AND WHILE FRIDAY WILL BE THE COOLEST DAY OF THE
PERIOD...EACH SUBSEQUENT DAY WILL LIKELY BE SLIGHTLY WARMER WITH
MONDAY THE WARMEST DAY OF THE PERIOD WITH SEVERAL SITES NEAR 60
DEGREES.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 28, 4:24 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
424 PM CST TUE FEB 28 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
291200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
424 PM CST TUE FEB 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA LATE THIS
AFTERNOON INTO THE EARLY EVENING. THERE IS POTENTIAL FOR A FEW
THUNDERSTORMS TO BECOME SEVERE...WITH HAIL TO THE SIZE OF
QUARTERS AND DAMAGING WIND GUSTS OF 60 MPH THE PRIMARY HAZARDS.
ISOLATED TORNADOES ARE ALSO POSSIBLE.

A WIND ADVISORY IS IN EFFECT FOR PHILLIPS...ROOKS...SMITH...AND
OSBORNE COUNTIES OF NORTH CENTRAL KANSAS THIS AFTERNOON. PLEASE
REFER TO THE LATEST WIND ADVISORY MESSAGE FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY...BREEZY CONDITIONS WILL CONTINUE THROUGH THE MORNING
HOURS. WEST WINDS WITH SPEEDS OF 20 TO 30 MPH AND GUSTS NEAR 40
MPH WILL BE POSSIBLE...PRIMARILY ACROSS SOUTH CENTRAL NEBRASKA.
DURING THE AFTERNOON...THE COMBINATION OF GUSTY WINDS...ABOVE
AVERAGE TEMPERATURES AND LOWER DEWPOINTS WILL RESULT IN AN
ELEVATED FIRE DANGER ACROSS AREAS ALONG AND WEST OF A LINE FROM
SUMNER NEBRASKA TO BELOIT KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Feb 28, 6:15 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
615 PM CST TUE FEB 28 2012

NEZ087-290100-
THAYER NE-
615 PM CST TUE FEB 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THAYER COUNTY UNTIL
700 PM CST...

AT 614 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
BELLEVILLE...OR 17 MILES NORTH OF CONCORDIA...MOVING NORTHEAST AT 45
MPH. THIS STORM MAY CLIP SOUTHEASTERN THAYER COUNTY WITHIN THE NEXT
45 MINUTES.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHESTER...
  HUBBELL...
  GILEAD...

LAT...LON 4000 9772 4025 9737 4000 9737
TIME...MOT...LOC 0012Z 227DEG 37KT 3985 9757

GUERRERO
Local storm report, Feb 28, 6:17 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
617 PM CST TUE FEB 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             SUPERIOR                40.02N 98.07W
02/28/2012  E0.25 INCH       NUCKOLLS           NE   PUBLIC

            PEA SIZED HAIL

&&

SROSSI
Special weather statement, Feb 28, 6:19 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
619 PM CST TUE FEB 28 2012

NEZ039-046-290045-
SHERMAN NE-VALLEY NE-
619 PM CST TUE FEB 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR VALLEY AND SHERMAN COUNTIES UNTIL
645 PM CST...

AT 616 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
COMSTOCK TO 7 MILES WEST OF LOUP CITY TO 5 MILES SOUTHWEST OF
HAZARD...AND MOVING NORTHEAST AT 60 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ORD...
  ELYRIA...
  FORT HARTSUFF STATE PARK...
  LOUP CITY...
  ROCKVILLE...
  SHERMAN RESERVOIR DAM...
  ASHTON...
  NORTH LOUP...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4175 9876 4139 9874 4105 9875 4104 9912
      4105 9912 4104 9915 4105 9917 4104 9918
      4105 9922 4128 9914 4174 9920
TIME...MOT...LOC 0020Z 222DEG 54KT 4166 9911 4135 9905
          4110 9912

WESELY
Special weather statement, Feb 28, 6:48 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CST TUE FEB 28 2012

NEZ039-040-046-047-290115-
GREELEY NE-HOWARD NE-SHERMAN NE-VALLEY NE-
648 PM CST TUE FEB 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VALLEY...NORTHEASTERN
SHERMAN...NORTHERN HOWARD AND GREELEY COUNTIES UNTIL 715 PM CST...

AT 644 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF FORT
HARTSUFF STATE PARK TO NORTH LOUP TO ASHTON...AND MOVING EAST AT 50
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SCOTIA...
  FARWELL...
  COTESFIELD...
  ELBA...
  GREELEY...
  WOLBACH...
  CUSHING...
  SPALDING...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4129 9828 4116 9881 4174 9899 4175 9830
TIME...MOT...LOC 0048Z 261DEG 42KT 4174 9885 4147 9877
          4127 9872

WESELY
Local storm report, Feb 28, 7:12 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
712 PM CST TUE FEB 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     NON-TSTM WND GST PHILLIPSBURG            39.75N 99.32W
02/28/2012  M63 MPH          PHILLIPS           KS   AWOS

&&

SROSSI
Special weather statement, Feb 28, 7:18 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
718 PM CST TUE FEB 28 2012

NEZ041-048-290145-
MERRICK NE-NANCE NE-
718 PM CST TUE FEB 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR NANCE AND NORTHERN MERRICK
COUNTIES UNTIL 745 PM CST...

AT 712 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A CLUSTER OF STRONG THUNDERSTORMS ABOUT 7 MILES NORTHEAST
OF PALMER...OR 29 MILES NORTHEAST OF GRAND ISLAND...MOVING NORTHEAST
AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS THROUGH 745 PM CST.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CLARKS...
  FULLERTON...
  BELGRADE...
  SILVER CREEK...
  GENOA...

LAT...LON 4116 9793 4111 9828 4147 9828 4149 9825
      4149 9811 4150 9810 4150 9805 4151 9804
      4152 9790 4153 9788 4152 9770 4140 9770
      4140 9760 4133 9759
TIME...MOT...LOC 0117Z 224DEG 36KT 4133 9808

ROSSI

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:14 PM CSTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps31 min
Feb 28, 6:15 PM CSTSpecial Weather StatementGIDThayer45 min
Feb 28, 6:19 PM CSTSpecial Weather StatementGIDSherman, Valley26 min
Feb 28, 6:33 PM CSTSevere Thunderstorm WarningGIDHall, Howard42 min
Feb 28, 6:48 PM CSTSpecial Weather StatementGIDGreeley27 min
Feb 28, 7:18 PM CSTSpecial Weather StatementGIDMerrick, Nance27 min
Feb 28, 7:37 PM CSTSpecial Weather StatementGIDYork23 min
Feb 28, 9:37 PM CSTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more18 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.